Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 102, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this severe thunderstorm warning at May 31, 2004, 11:50 PM CDT for Brazos County, Madison County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 31, 2004, 11:50 PM CDT (04:50 UTC)
- Expired
- Jun 1, 2004, 12:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Madison County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 9:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
| May 31, 11:15 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.8 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1991 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 9:55 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 31, 9:55 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 955 PM CDT MON MAY 31 2004 .DISCUSSION... JUST GOT OFF THE PHONE WITH SPC. THOUGH WE STILL EXPECT A GRADUAL WEAKENING TREND WITH THE LOSS OF HEATING, WE STILL NEED TO HAVE A BOX OUT TO COVER WHAT REMAINS SINCE THE CURRENT ONE IS ABOUT TO EXPIRE. GONNA ISSUE A NEW SEVERE BOX GENERALLY ALONG & NORTH OF A COLLEGE STATION-CONROE-LIBERTY LINE UNTIL 2 AM. HAIL/WIND STILL MAIN THREAT BUT CANT RULE OUT A FEW SPINNERS. 47/31/36 && .HGX WATCHES/WARNINGS/ADVISORIES... TOR WATCH GENRALLY NORTH OF A LINE FROM BRENHAM-CONROE-CLEVELAND SCA 20-60 NM GULF. SCEC 0-20 NM GULF. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 76 95 74 92 74 / 70 20 20 20 25 HOUSTON (IAH) 77 93 76 92 76 / 50 20 20 20 20 GALVESTON (GLS) 79 85 79 85 78 / 30 20 20 20 20 &&
Hazardous weather outlook, May 31, 4:00 PM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 400 PM CDT MON MAY 31 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-010500- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 400 PM CDT MON MAY 31 2004 .DAY ONE...TONIGHT. A WEAK COOL FRONT OVER NORTH TEXAS AND AN OUTFLOW BOUNDARY OVER NORTHEAST TEXAS WILL SAG SOUTH THIS EVENING. THESE BOUNDARIES COUPLED WITH INTENSE DAYTIME HEATING WILL BECOME THE FOCUS FOR THUNDERSTORMS THIS EVENING. THE PRIMARY SEVERE WEATHER HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. JUST LIKE THE LAST SEVERAL DAYS...A STRONG THERMAL INVERSION OR CAP...IS SUPPRESSING THUNDERSTORM DEVELOPMENT. THE CAP IS WEAKEST NORTH OF A BRYAN TO LIVINGSTON LINE...SO THE GREATEST THREAT FOR HAZARDOUS WEATHER WILL BE OVER THE NORTHERN HALF OF SOUTHEAST TEXAS. THE THUNDERSTORMS WILL DISSIPATE A COUPLE OF HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE UPCOMING WEEK WILL BECOME INCREASINGLY ACTIVE AS UPPER LEVEL WINDS BECOME NORTHWEST. A SERIES OF MESO-SCALE CONVECTIVE COMPLEXES WILL RACE SOUTHEAST DURING THE LATE NIGHT AND EARLY MORNING HOURS. THE TIMING AND AREAL EXTENT OF THESE SYSTEMS ARE DIFFICULT TO FORECAST. THE FIRST OF THESE SYSTEMS WILL APPROACH EAST TEXAS LATE WEDNESDAY NIGHT WITH A SECOND SYSTEM LATE THURSDAY NIGHT. OTHERWISE...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING.
In the hours before
Local storm report, May 31, 8:04 PM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
804 PM CDT MON MAY 31 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GRAPELAND 31.49N 95.48W
05/31/2004 0.75 INCH HOUSTON TX BROADCAST MEDIA
0505 PM TORNADO 6 WNW KENNARD 31.39N 95.28W
05/31/2004 HOUSTON TX LAW ENFORCEMENT
NO DAMAGE REPORTED.
0530 PM HAIL 1 N KENNARD 31.37N 95.18W
05/31/2004 1.75 INCH HOUSTON TX LAW ENFORCEMENT
HAIL AT FM 1733 HWY 7.
0645 PM HAIL GROVETON 31.06N 95.13W
05/31/2004 1.00 INCH TRINITY TX LAW ENFORCEMENT
DURATION OF ABOUT 20 MINUTES. HAIL COVERING THE GROUND.
0750 PM HAIL ALABAMA-COUSHATTA RESER 30.72N 94.71W
05/31/2004 0.75 INCH POLK TX LAW ENFORCEMENT
&&
47Special weather statement, May 31, 10:00 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1000 PM CDT MON MAY 31 2004 TXZ163-164-176>179-195-196-198>200-010700- BRAZOS-BURLESON-GRIMES-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER- 1000 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST TEXAS. THE WATCH AREA IS GENERALLY ALONG AND NORTH OF LINE FROM CALDWELL TO CONROE TO LIBERTY. COUNTIES INCLUDED ARE BRAZOS...BURLESON...GRIMES...HOUSTON... LIBERTY...MADISON...MONTGOMERY...POLK...SAN JACINTO...TRINITY... AND WALKER. THUNDERSTORMS THAT DEVELOPED IN NORTH TEXAS THIS AFTERNOON ARE CURRENTLY MOVING INTO SOUTHEAST TEXAS. THESE STORMS ARE CAPABLE OF PRODUCING STRONG DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOS.
Special weather statement, May 31, 11:30 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1130 PM CDT MON MAY 31 2004 TXZ163-164-176>179-195>200-211>214-227-237-238-010700- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-FORT BEND-GALVESTON-GRIMES- HARRIS-HOUSTON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON- 1130 PM CDT MON MAY 31 2004 ...SEVERE THUNDERSTORM WATCH EXTENDED SOUTHWARD UNTIL 2 AM... THE STORM PREDICTION CENTER HAS EXTENDED THE SEVERE THUNDERSTORM WATCH SOUTHWARD. IT NOW COVERS ALL OF SOUTHEAST TEXAS EXCEPT COLORADO...WHARTON...MATAGORDA...AND JACKSON COUNTIES.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:48 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 42 min |
| May 31, 9:32 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 58 min |
| May 31, 10:26 PM CDT | Severe Thunderstorm Warning | HGX | Trinity, Walker | 64 min |
| May 31, 10:28 PM CDT | Severe Thunderstorm Warning | HGX | Madison | 47 min |
| May 31, 10:48 PM CDT | Tornado Warning | HGX | Madison, Walker | 42 min |
| May 31, 11:28 PM CDT | Tornado Warning | HGX | Walker | 47 min |
| May 31, 11:43 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 47 min |
| May 31, 11:54 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 51 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | HGX | Brazos | 60 min |
| Jun 1, 1:43 AM CDT | Severe Thunderstorm Warning | HGX | Burleson | 62 min |
| Jun 1, 2:02 AM CDT | Severe Thunderstorm Warning | HGX | Brazos | 58 min |
| Jun 1, 2:57 AM CDT | Severe Thunderstorm Warning | HGX | Burleson | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.